Acne exacerbation after tofacitinib treatment for alopecia areata

    January 2022 in “Dermatology Reports
    Sawsan A Alharthi, Mohammed G. Turkmani, Mohammed I. AlJasser
    Image of study
    TLDR Tofacitinib treatment for hair loss may worsen acne.
    The document presents a case study of a 28-year-old male with a 10-year history of alopecia totalis (AT) who was successfully treated with tofacitinib, a Janus kinase (JAK) inhibitor. The treatment resulted in significant hair regrowth, but also led to a notable worsening of the patient's facial acne four months after the start of the AT treatment. The paper suggests that while JAK inhibitors have shown promising results in treating various dermatological conditions, including moderate to severe forms of alopecia areata (AA), acne exacerbation is a potential side effect. The authors call for larger studies to further investigate the link between acne exacerbation and the use of JAK inhibitors.
    View this study on pagepress.org →

    Cited in this study

    Related